Oregon, 2007Heavy Snow in Oregon, February 25 to 28, 2007
February 25 to 28, 2007 · NWS MFR · 10 events in 2 counties and zones
Another unusually cold late winter storm moved into Southern Oregon and Northern California during this interval. |Issued Effective Time Warning Zone(s)|27/1501 27/1501-28/1200 Heavy Snow ORZ021/22/23/24/25/26 > 1000 feet| shortened to 28/1000 PST at 27/2404 PST| ORZ023/24/26 downgraded to Snow Advisory at 28/0540 PST| ORZ021/022/025 cancelled at 28/0540 PST.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another unusually cold late winter storm moved into Southern Oregon and Northern California during this interval. Several Heavy Snow Warnings were issued for this system along with a number of Snow Advisories.|Issued Effective Time Warning Zone(s)|27/1501 27/1501-28/1200 Heavy Snow ORZ021/22/23/24/25/26 > 1000 feet| shortened to 28/1000 PST at 27/2404 PST| ORZ023/24/26 downgraded to Snow Advisory at 28/0540 PST| ORZ021/022/025 cancelled at 28/0540 PST.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Feb 25, 3:30 PM PST, 30 minutes earlier.
Area forecast discussion, Feb 25, 3:30 PM PST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
330 PM PST SUN FEB 25 2007
.UPDATE...SHORT UPDATE TO REMOVE HEADLINES FOR WINTER HIGHLIGHTS SET
TO EXPIRE AT 4 PM.
&&
.PREVIOUS DISCUSSION.../ISSUED 245 PM/
SHORT TERM...AN UPPER LEVEL LOW IS LOCATED OFF THE PACNW COAST WITH
COLD AIR AND CONTINUING SHOWERS MOVING INTO THE REGION TODAY BEHIND
THE COLD FRONT. THIS UPPER LOW IS FORECAST TO REMAIN OFF THE COAST
THROUGH TUESDAY BEFORE SHIFTING INLAND ON WEDNESDAY.
THIS AFTERNOON...RADAR IMAGERY SHOWS CONTINUING CONVECTIVE SHOWERS
ACROSS THE AREA WITH SCATTERED MODERATE SHOWER ACTIVITY OVER THE
WEST SIDE ESPECIALLY IN THE CASCADES...SISKIYOUS AND THE WESTERN
HALF OF SISKIYOU COUNTY. THE 12Z NAM AND GFS SHOW CONTINUING UPPER
LEVEL SUPPORT WITH A 150 KT JET OVER THE REGION TODAY INTO TONIGHT.
AS WEAK SHORTWAVES ROTATES THROUGH THE FLOW THIS AFTERNOON AND
EVENING WILL CONTINUE TO SEE WIDESPREAD SHOWERS OVER THE AREA. ALSO
COLD AIR AND SOME INSTABILITY OVER THE REGION WILL ALLOW FOR SOME
ISOLATED LIGHTNING IN HEAVIER SHOWERS MAINLY ALONG THE COAST AND
OVER THE MARINE WATERS. SNOW LEVELS ARE CURRENTLY AROUND 2000 FEET
AND LOCALLY LOWER...SNOW LEVELS ARE FORECAST TO GRADUALLY LOWER
TONIGHT WITH DOWN TO 1000 FEET BY MONDAY MORNING. LATE TONIGHT A
STRONGER SHORTWAVE ROTATES AROUND THE LOW BRINGING A WEAK FRONT TO
THE CWA ALLOWING FOR INCREASED WIDESPREAD MODERATE SHOWER ACTIVITY
OVER THE AREA THROUGH MONDAY MORNING.
THE MAIN CONCERN FOR TODAYS FORECAST REMAINS THE SNOW ACCUMULATIONS
IN SHOWER ACTIVITY. LOWERING SNOW LEVELS WILL ALLOW SNOW
TO REACH VALLEY FLOORS TONIGHT INTO MONDAY MORNING WITH LIGHT
ACCUMULATIONS POSSIBLE OVER THE WEST SIDE VALLEYS...GENERALLY EXPECT
1 TO 3 INCHES OF SNOW OVER THESE VALLEYS. MONDAY AFTERNOON
THE UPPER LEVEL JET SHIFTS TO THE SOUTH AND EAST...SO EXPECT
DECREASED SHOWER INTENSITY OVER THE CWA.
NAM AND GFS INDICATE THAT THE UPPER LOW REMAINS ALONG THE COAST AND
GRADUALLY SHIFTS SOUTHWARD MONDAY NIGHT BEFORE SHIFTING INLAND LATE
TUESDAY INTO WEDNESDAY. AS THE SURFACE LOW ASSOCIATED WITH THIS
SYSTEM MOVES INTO THE COAST LATE MONDAY INTO TUESDAY
MORNING...EXPECT AN INCREASED CHANCE FOR ORGANIZED SHOWER ACTIVITY.
ALOFT THE UPPER LEVEL SUPPORT REMAINS WEAK THROUGH THIS PERIOD
THOUGH. THE CONTINUED COLD AIR MASS WILL KEEP SNOW LEVELS LOW ACROSS
THE AREA...SO ANY ORGANIZED SHOWERS MAY BRING A CHANCE FOR SNOW
ADVISORY CONDITIONS...WILL NEED TO MONITOR EXPECTED SNOWFALL
ACCUMULATIONS.
LONG TERM...WEDNESDAY THROUGH SUNDAY...ECMWF AND GFS MODELS ARE NOT
IN GOOD AGREEMENT BEYOND THURSDAY AND GFS-ENSEMBLE MODEL SHOWS
INCREASING FORECAST MEMBER SPREAD FRIDAY THROUGH THE WEEKEND.
THEREFORE...LOW CONFIDENCE IN FORECAST NEXT WEEKEND.
WEDNESDAY THROUGH FRIDAY...GENERALLY MOIST RIDGE WILL HOLD OVER THE
EASTERN PACIFIC WITH INTERMITTENT DISTURBANCES MOVING OVER THE BACK
SIDE OF THE RIDGE AND INTO THE PACIFIC NORTHWEST.
GFS MODEL SHOWS A WETTER TROUGH-LIKE SOLUTION FOR NEXT
WEEKEND...THOUGH THE ECMWF SHOWS RIDGE OVER THE WEST...MADE FEW
CHANGES TO PREVIOUS FORECAST.
&&
.AVIATION...UNSTABLE ATMOSPHERE IS PRODUCING WIDESPREAD SHOWERS WITH
FREEZING LEVEL GENERALLY BELOW 2000 FEET AGL. CONDITIONS ARE
GENERALLY VFR TO MVFR OUTSIDE OF SHOWERS BUT IFR WITHIN SHOWERS. IN
ADDITION...SHOWERS REMAIN QUITE INTENSE WITH THIS SYSTEM AND EVEN
GETTING LIGHTNING STRIKES OCCURRING NEAR THE COAST.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SNOW ADVISORY UNTIL 12 PM PST MONDAY FOR ORZ021-ORZ022-ORZ023-
ORZ024-ORZ026-ORZ027-ORZ028.
HIGH SURF WARNING UNTIL 4 AM PST MONDAY FOR ORZ021-ORZ022.
HEAVY SNOW WARNING UNTIL 10 AM PST MONDAY FOR ORZ025.
CA...SNOW ADVISORY UNTIL 12 PM PST MONDAY FOR CAZ080>CA083.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM
PST THURSDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 4 AM PST THURSDAY FOR
PZZ350-PZZ356-PZZ370-PZZ376.
CC/MWJHazardous weather outlook, Feb 25, 5:45 AM PST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
545 AM PST SUN FEB 25 2007
CAZ082-083-260000-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
545 AM PST SUN FEB 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON
ABOVE 2500 FEET. A SNOW ADVISORY IS IN EFFECT FROM 4 PM THIS
AFTERNOON THROUGH TONIGHT. SEE STATEMENTS FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A SNOW ADVISORY IS IN EFFECT UNTIL 12 PM MONDAY. SEE STATEMENT FOR
MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ080-260000-
WESTERN SISKIYOU COUNTY-
545 AM PST SUN FEB 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON.
A SNOW ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON THROUGH
TONIGHT. SEE STATEMENTS FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A SNOW ADVISORY IS IN EFFECT UNTIL 12 PM MONDAY. SEE STATEMENT FOR
MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ025-260000-
EASTERN DOUGLAS COUNTY FOOTHILLS-
545 AM PST SUN FEB 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
A HEAVY SNOW WARNING REMAINS IN EFFECT THROUGH TONIGHT. SEE
STATEMENT FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 10 AM MONDAY. SEE
STATEMENT FOR MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ081-ORZ023-024-026>028-260000-
CENTRAL DOUGLAS COUNTY-CENTRAL SISKIYOU COUNTY-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-
545 AM PST SUN FEB 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
A SNOW ADVISORY REMINS IN EFFECT THROUGH TONIGHT. SEE STATEMENT
FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MONDAY. SEE STATEMENT
FOR MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ030-260000-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
545 AM PST SUN FEB 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON. SEE
STATEMENT FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ021-022-260000-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
545 AM PST SUN FEB 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
A SNOW ADVISORY REMAINS IN EFFECT THROUGH TONIGHT. ALSO A HIGH SURF
WARNING REMAINS IN EFFECT THROUGH TONIGHT. SEE STATEMENTS FOR MORE
DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM MONDAY. A HIGH SURF
WARNING REMAINS IN EFFECT UNTIL 4 AM MONDAY. SEE STATEMENTS FOR
MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PETRUCELLI
In the hours before
Local storm report, Feb 25, 11:06 AM PST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1106 AM PST SUN FEB 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM HEAVY RAIN 2 NNE SELMA 42.30N 123.59W
02/25/2007 M1.90 INCH JOSEPHINE OR TRAINED SPOTTER
11AM TO 11AM.
&&
GLASERLocal storm report, Feb 25, 12:06 PM PST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1206 PM PST SUN FEB 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HEAVY RAIN 3 W ROSEBURG 43.23N 123.42W
02/25/2007 M1.39 INCH DOUGLAS OR TRAINED SPOTTER
NOON TO NOON.
&&
GLASERLocal storm report, Feb 25, 1:26 PM PST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
126 PM PST SUN FEB 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM HEAVY RAIN 1 NNE SCOTTSBURG 43.67N 123.81W
02/25/2007 M2.21 INCH DOUGLAS OR TRAINED SPOTTER
1PM TO 1PM.
&&
GLASERLocal storm report, Feb 25, 2:29 PM PST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
229 PM PST SUN FEB 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HEAVY RAIN 1 SSW OBRIEN 42.06N 123.71W
02/25/2007 M1.06 INCH JOSEPHINE OR TRAINED SPOTTER
SINCE MIDNIGHT. NOW SNOWING AND STARTING TO STICK.
&&
GLASERLocal storm report, Feb 25, 3:15 PM PST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
315 PM PST SUN FEB 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HEAVY RAIN 1 SSW OBRIEN 42.06N 123.71W
02/25/2007 M1.06 INCH JOSEPHINE OR TRAINED SPOTTER
SINCE MIDNIGHT. NOW SNOWING AND STARTING TO STICK.
THUNDER HEARD.
&&
GLASERHeavy Snow, Eastern Curry County & Josephine County
- When
- February 25, 4:00 PM PST to February 26, 7:00 AM PST
- Where
- Eastern Curry County & Josephine County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.417, -123.886 (the zone’s center; the record gives no point)
A spotter 1WSW Williams reported 8 inches of snow in 15 hours.
Heavy Snow, Central Douglas County
- When
- February 25, 8:00 PM PST to February 26, 10:00 AM PST
- Where
- Central Douglas County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.235, -123.636 (the zone’s center; the record gives no point)
A spotter north of Azalea reported 4 inches of snow in 12 hours ending at 26/0800 PST and another 2 inches from 26/0800-26/1000.
Heavy Snow, Eastern Curry County & Josephine County
- When
- February 26, 11:00 AM PST to February 27, 11:00 AM PST
- Where
- Eastern Curry County & Josephine County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.417, -123.886 (the zone’s center; the record gives no point)
A spotter 2NNE of Selma reported 7 inches of snow in 24 hours. 1.13 water equivalent and a foot of snow on the ground.
Heavy Snow, Eastern Curry County & Josephine County
- When
- February 26, 7:00 PM PST to February 27, 7:00 AM PST
- Where
- Eastern Curry County & Josephine County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.417, -123.886 (the zone’s center; the record gives no point)
A spotter 4NNW of Grants Pass reported 5 inches of snow in 12 hours.
Heavy Snow, Eastern Curry County & Josephine County
- When
- February 26, 8:00 PM PST to February 27, 8:00 AM PST
- Where
- Eastern Curry County & Josephine County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.417, -123.886 (the zone’s center; the record gives no point)
A spotter 5SE of Selma reported 4 inches of snow in 12 hours.
Heavy Snow, Eastern Curry County & Josephine County
- When
- February 27, 12:00 AM PST to 8:00 AM PST
- Where
- Eastern Curry County & Josephine County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.417, -123.886 (the zone’s center; the record gives no point)
A spotter 1SSW of OBrien reported 6 inches of snow in 8 hours.
Heavy Snow, Eastern Curry County & Josephine County
- When
- February 27, 2:00 AM PST to 10:00 AM PST
- Where
- Eastern Curry County & Josephine County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.417, -123.886 (the zone’s center; the record gives no point)
A spotter 3N of Merlin reported 7.5 inches of snow in 8 hours. 1.08 water equivalent.
Heavy Snow, Eastern Curry County & Josephine County
- When
- February 27, 6:00 AM PST to 11:30 AM PST
- Where
- Eastern Curry County & Josephine County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.417, -123.886 (the zone’s center; the record gives no point)
A spotter 2WSW of OBrien reported 8 inches of snow in 5.5 hours.
Heavy Snow, Eastern Curry County & Josephine County
- When
- February 27, 8:00 AM PST to February 28, 8:00 AM PST
- Where
- Eastern Curry County & Josephine County forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.417, -123.886 (the zone’s center; the record gives no point)
The cooperative observer 1NW of Williams reported 7 inches of snow in 24 hours.
Heavy Snow, Eastern Curry County & Josephine County
- When
- February 27, 8:30 AM PST to 1:30 PM PST
- Where
- Eastern Curry County & Josephine County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.417, -123.886 (the zone’s center; the record gives no point)
A spotter 1WSW of Williams reported 5 inches of snow in 5 hours.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Delaware, February 25 to 26, 20072 deaths · 24 injured · 4 events
- Winter Storm and Winter Weather in Michigan, February 25 to 26, 20071 death · 8 events
- High Wind in Tennessee, February 25, 2007$160,000 · 60 kt wind · 9 events
- Lightning Strikes in Tennessee, February 25, 2007$150,000 · 2 events
- Strong Wind in South Carolina, February 25, 2007$70,000 · 7 events
- Flooding in Indiana, February 25 to 28, 2007$30,000 · 3 events
- High Wind in North Carolina, February 25, 2007$30,000 · 60 kt wind · 2 events
- Heavy Snow and High Wind in California, February 25 to 27, 2007$27,000 · 53 kt wind · 4 events
- Winter Storm and Winter Weather in New Jersey, February 25 to 26, 200721 events
- Blizzard and Ice Storm in Illinois, February 25 to 26, 200718 events
- Strong Wind in Georgia, February 25, 2007$20,000 · 2 events
- Winter Storm in Wisconsin, February 25, 200715 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 10362, 10363, 10369, 10365, 10366, 10367, 10368, 10370, 10383, 10371.